IAI SPECIAL EDITION: Signal detection of adverse drug reaction to first line anti tuberculosis drugs using the Indonesian pharmacovigilance database

Authors

  • Setyo Utami Universitas Airlangga, Surabaya & National Agency of Drug and Food Control, Provincial Office in Surabaya, Indonesia
  • Umi Athiyah Universitas Airlangga, Surabaya, Indonesia
  • Yunita Nita Universitas Airlangga, Surabaya, Indonesia

DOI:

https://doi.org/10.46542/pe.2022.222.270274

Keywords:

Adverse drug reaction, Anti tuberculosis drug, Pharmacovigilance, Signal detection

Abstract

Introduction: Pharmacovigilance is a key component to identify risks associated with drug use. The safety of antituberculosis drugs (ATDs) is a concern.    

Aim: To detect first-line ATD signals in the Indonesian pharmacovigilance database.   

Methods: A retrospective cohort with a sample report of ADRs obtained from the National Agency of Drug and Food Control (NADFC) from 2012 to May 2018. The validity was seen from the completeness of the data. The signals found were verified against registered product labels, books, and reports from other countries' databases.   

Results: ATD ADRs reported was 5.3%. The ATD that met the requirements as a signal was rash maculopapular (PRR 4.53; ROR 6.19; IC 0.74 and p=035) for Rifampicin-Isoniazid-Pyrazinamide-Ethambutol (RHZE) and rash (PRR 2.94; ROR 4.23; IC 1.41 and p=0.046) for RH.   

Conclusion: Safety signals detected in the Indonesian pharmacovigilance database between 2012 and May 2018 were rash maculopapular.

Author Biographies

Setyo Utami, Universitas Airlangga, Surabaya & National Agency of Drug and Food Control, Provincial Office in Surabaya, Indonesia

Department of Pharmacy Practice, Faculty of Pharmacy

Umi Athiyah, Universitas Airlangga, Surabaya, Indonesia

Department of Pharmacy Practice, Faculty of Pharmacy

Yunita Nita, Universitas Airlangga, Surabaya, Indonesia

Department of Pharmacy Practice, Faculty of Pharmacy

References

Andrews, B. E; Moore, N. (ed.) (2014) Mann’s Pharmacovigilance. 3rd ed. West Sussex, UK: Wiley Blackwell, ha. 1-354. https://doi.org/10.1002/9781118820186

Athira, B., Cs, M. and Jyothi, E. (2015) “A study on adverse drug reactions to first-line antitubercular drugs in DOTS therapy,” International Journal of Pharmacology and Clinical Sciences March, 4(1), p. 7–11

Badan POM RI (2017a) “Profil Laporan Efek Samping Obat Tahun 2016 (1),” Buletin Berita MESO. 35 No. 1, hal. 7–8. doi: ISSN: 08526184

Badan POM RI (2017b) e-meso.pom.go.id. Tersedia pada: e-meso.pom.go.id

Böhm, R. (2015) “Primer on Disproportionality Analysis,” Openvigil, p 1-10, Tersedia pada: openvigil.sourceforge.net/doc/DPA.pdf

Boonyagars, L., Hirunwiwatkul, P. and Hurst, C. P. (2017) “CD4 count and risk of antituberculosis drug-associated cutaneous reactions in HIV-infected Thai patients.,” The international journal of tuberculosis and lung disease : the official journal of the International Union against Tuberculosis and Lung Disease, 21(3), p. 338–344. https://doi.org/10.5588/ijtld.16.0425

Damasceno, G. et al. (2013) “Adverse reactions to antituberculosis drugs in Manguinhos, Rio de Janeiro, Brazil,” Clinics, 68(3), hal. 329–337. https://doi.org/10.6061/clinics/2013(03)OA08

Gupta, P; Audupa, A (2011) “Adverse Drug Reaction Reporting and Pharmacovigilance : Knowledge, Attitudes, and Perceptions amongst Resident Doctors,” Journal of Pharmaceutical Science and Research, 3(2), p. 1064–1069

Hammond, I. W. et al. (2007) “Database size and power to detect safety signals in pharmacovigilance,” Expert Opinion on Drug Safety, 6(6), p. 713–721. https://doi.org/10.1517/14740338.6.6.713

Khayyam, K. U; Imam, F; Sharma, M; Oillai, KK; Behera, D. (2010) “Pyrazinamide n maculopapular.pdf,” Indian Journal of Dermatology, 554, p. 384–386. https://doi.org/10.4103/0019-5154.74562

Lopez-Gonzalez, E., Herdeiro, M. T. dan Figueiras, A. (2009) “Determinants of Under-Reporting of Adverse Drug Reactions A Systematic Review,” Drug Safety 2009; 32(1), hal. 19–31. https://doi.org/10.2165/00002018-200932010-00002

Maqusood, M., Khan, F. A. dan Swaroop, A. (2016) “A Study on Incidence of Adverse Drug Reaction of Anti-Tubercular Drugs in New Cases of Pulmonary Tuberculosis in a Tertiary Care Teaching Hospital,” International Journal of Medical Research Professionals, 2(3), p. 53-56 https://doi.org/10.21276/ijmrp.2016.2.3.011

Monaco, L. et al. (2017) “Signal detection activity on EudraVigilance data: analysis of the procedure and findings from an Italian Regional Centre for Pharmacovigilance,” Expert Opinion on Drug Safety. Taylor & Francis, 16(3), p. 271–275. DOI: 10.1080/14740338.2017.1284200

Park, K. et al. (2017) “Signal detection of imipenem compared to other drugs from Korea adverse event reporting system database,” Yonsei Medical Journal, 58(3), p. 564–569. https://doi.org/10.3349/ymj.2017.58.3.564

Piening, S. et al. (2012) “Healthcare professionals self-reported experiences and preferences related to direct healthcare professional communications: A survey conducted in the Netherlands,” Drug Safety, 35(11), p. 1061–1072. https://doi.org/10.2165/11635750-000000000-00000

van der Heijden, P. G. M. et al. (2002) “On the assessment of adverse drug reactions from spontaneous reporting systems: the influence of under-reporting on odds ratios,” Statistics in Medicine, 21(14), p. 2027–2044. https://doi.org/10.1002/sim.1157

van Puijenbroek, E. P. et al. (2001) “Determinants of signal selection in a spontaneous reporting system for adverse drug reactions.,” British Journal of Clinical Pharmacology, 52(5), p. 579–586. https://doi.org/10.1046/j.0306-5251.2001.01501.x

Wangge, G. and Akbar, W. (2016) “Knowledge, attitudes, and practice of pharmacovigilance among health care professionals in Indonesia,” Health Science Journal of Indonesia, 7(1), p. 59–63. https://doi.org/10.22435/hsji.v7i1.5285.59-63

Wells BG et al. (2009) “Tuberculosis,” in Pharmacotherapy Handbook. 7th Edition. McGraw-Hill, p. 532–543.

WHO (2004) Toman’ S Tuberculosis. 2nd Edition. Diedit oleh T. Frieden. WHO p. 3-6

WHO (2006) The Safety of Medicines in Public health programmes: Pharmacovigilance an essential tool, WHO Library Cataloguing-in-Publication Data, p. 10-52, DOI: ISBN 92 4 159391

WHO (2015) WHO Pharmacovigilance Indicators: A Practical Manual For The Assessment Of Pharmacovigilance Systems. WHO

WHO (2016) “Global Tuberculosis Report 2016,” Cdc 2016, (Global TB Report 2016), p. 214. DOI: ISBN 978 92 4 156539 4

Ye, Y. M. et al. (2017) “Drug‐specific CD4+ T‐cell immune responses are responsible for antituberculosis drug‐induced maculopapular exanthema and drug reaction with eosinophilia and systemic symptoms syndrome,” British Journal of Dermatology, 176(2), p. 378–386. https://doi.org/10.1111/bjd.14839

Downloads

Published

2022-03-31

How to Cite

Utami, S. ., Athiyah, U. ., & Nita, Y. . (2022). IAI SPECIAL EDITION: Signal detection of adverse drug reaction to first line anti tuberculosis drugs using the Indonesian pharmacovigilance database. Pharmacy Education, 22(2), p. 270–274. https://doi.org/10.46542/pe.2022.222.270274

Issue

Section

Special Edition